Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 6:31 PM CDT for Sheboygan County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 6:31 PM CDT (23:31 UTC)
- Expired
- Sep 13, 2005, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 6:32 PM CDT | TSTM WND DMG | 2 W Sheboygan, WI | BARN DOOR OFF,STUFF BLOWN OUT OF BARN AND TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 132332 SVRMKX WIC117-140000- /O.NEW.KMKX.SV.W.0155.050913T2331Z-050914T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 631 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 700 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF RANDOM LAKE... OR ABOUT NEAR SAUKVILLE...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OOSTBURG AROUND 645 PM CDT... PLYMOUTH AROUND 650 PM CDT... KOHLER...SHEBOYGAN...AND ELKHART LAKE AROUND 655 PM CDT... HOWARDS GROVE AROUND 700 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4356 8815 4354 8777 4389 8765 4388 8804 $$ HENTZ
2 follow-up statements
000 WWUS53 KMKX 132337 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 637 PM CDT TUE SEP 13 2005 WIC117-140000- /O.CON.KMKX.SV.W.0155.000000T0000Z-050914T0000Z/ SHEBOYGAN WI- 637 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SHEBOYGAN COUNTY... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHEBOYGAN FALLS... MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHEBOYGAN AND 8 MILES SOUTHEAST OF HOWARDS GROVE BY 645 PM CDT 8 MILES SOUTHEAST OF HAVEN BY 650 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4356 8815 4354 8777 4389 8765 4388 8804 $$ COLLAR
000 WWUS53 KMKX 132351 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 651 PM CDT TUE SEP 13 2005 WIC117-140000- /O.CON.KMKX.SV.W.0155.000000T0000Z-050914T0000Z/ SHEBOYGAN WI- 651 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SHEBOYGAN COUNTY... AT 650 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR GROVE...OR ABOUT 11 MILES SOUTH OF SHEBOYGAN FALLS... MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF HAVEN AND 9 MILES SOUTHEAST OF HOWARDS GROVE BY 700 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4356 8815 4354 8777 4389 8765 4388 8804 $$ COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 13, 3:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT TUE SEP 13 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON QUIET WEATHER THROUGH FRIDAY. IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT. PROGS ALL END PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE PAST 2 DAYS. IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING SURFACE HIGH OVER STATE WEDNESDAY. THEN AS CENTER OF HIGH SLIDES EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET THROUGH FRIDAY. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 AM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER 60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE EVENING. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE. ZAJDEL
In the hours before
Local storm report, Sep 13, 6:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST WAUKESHA 43.01N 88.24W
09/13/2005 58 MPH WAUKESHA WI AWOS
&&
GDAVISLocal storm report, Sep 13, 6:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST PEWAUKEE 43.09N 88.25W
09/13/2005 75 MPH WAUKESHA WI PUBLIC
ESTIMATED FROM PUBLIC. 8 INCH DIAMETER TREE LIMBS DOWN.
&&
GDAVISLocal storm report, Sep 13, 6:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 SE KEWASKUM 43.50N 88.20W
09/13/2005 WASHINGTON WI LAW ENFORCEMENT
TREES DOWN
&&
GDAVISLocal storm report, Sep 13, 6:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST BROOKFIELD 43.06N 88.12W
09/13/2005 80 MPH WAUKESHA WI TRAINED SPOTTER
PILGRIM ROAD AND NORTH AVENUE - MULTIPLE TREE LIMBS DOWN.
ESTIMATED WIND GUST AROUND 80 MPH.
&&
GDAVISLocal storm report, Sep 13, 6:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST MILWAUKEE 43.06N 87.97W
09/13/2005 55 MPH MILWAUKEE WI TRAINED SPOTTER
20TH AND COLLEGE AVE. ESTIMATED WIND GUST.
&&
GDAVISLocal storm report, Sep 13, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST MILWAUKEE 43.06N 87.97W
09/13/2005 60 MPH MILWAUKEE WI TRAINED SPOTTER
MEASURED WIND GUST AT UW-MILWAUKEE CAMPUS
&&
GDAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 32 min |
| Sep 13, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 32 min |
| Sep 13, 4:59 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 40 min |
| Sep 13, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 48 min |
| Sep 13, 5:12 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 63 min |
| Sep 13, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 63 min |
| Sep 13, 5:28 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Sep 13, 5:34 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan, Washington | 56 min |
| Sep 13, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 53 min |
| Sep 13, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 16 min |
| Sep 13, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 24 min |
| Sep 13, 6:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.